|details:||Martin Hairer, Andrew M. Stuart and Jochen Voss: Analysis of SPDEs Arising in Path Sampling, Part II: The Nonlinear Case. Annals of Applied Probability, vol. 17, no. 5, pp. 1657–1706, 2007.|
|metadata:||BibTeX, MathSciNet, Google|
|keywords:||path sampling, SPDEs, ergodicity|
|MSC2000:||60H15, 60G35, 65C30|
In many applications it is important to be able to sample paths of SDEs conditional on observations of various kinds. This paper studies SPDEs which solve such sampling problems. The SPDE may be viewed as an infinite dimensional analogue of the Langevin equation used in finite dimensional sampling. In this paper conditioned nonlinear SDEs, leading to nonlinear SPDEs for the sampling, are studied. In addition, a class of preconditioned SPDEs is studied, found by applying a Green's operator to the SPDE in such a way that the invariant measure remains unchanged; such infinite dimensional evolution equations are important for the development of practical algorithms for sampling infinite dimensional problems.
The resulting SPDEs provide several significant challenges in the theory of SPDEs. The two primary ones are the presence of nonlinear boundary conditions, involving first order derivatives, and a loss of the smoothing property in the case of the pre-conditioned SPDEs. These challenges are overcome and a theory of existence, uniqueness and ergodicity developed in sufficient generality to subsume the sampling problems of interest to us. The Gaussian theory developed in Part I of this paper considers Gaussian SDEs, leading to linear Gaussian SPDEs for sampling. This Gaussian theory is used as the basis for deriving nonlinear SPDEs which effect the desired sampling in the nonlinear case, via a change of measure.
Copyright © 2017, Jochen Voss. All content on this website (including text, pictures, and any other original works), unless otherwise noted, is licensed under a Creative Commons Attribution-Share Alike 3.0 License.